Drought, Eastern Uinta Mountains
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Occasional storms brought some snowfall to extreme eastern Utah, but widespread precipitation capable of impacting the dryness across the region did not occur. Mountain snowpack remained exceptionally low across southeast Utah while the mountains of northeast Utah continued to experience near average snowpack.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Occasional storms brought some snowfall to extreme eastern Utah, but widespread precipitation capable of impacting the dryness across the region did not occur. Mountain snowpack remained exceptionally low across southeast Utah while the mountains of northeast Utah continued to experience near average snowpack. In short, there was little change in the dryness and water supply concerns for eastern Utah, with abnormally dry conditions continuing for the entire area except for the Eastern Uinta Mountains. For a continuation on this drought situation please see the March 2006 Storm Data publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jan 31, 2:27 PM MST, 9 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 227 PM MST TUE JAN 31 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)...DRIER AND STABLE CONDITIONS WILL DEVELOP AS TROUGH AXIS EXITS THE FORECAST AREA THIS EVENING. SCATTERED SNOW SHOWERS ACROSS THE WEST ELK AND SAN JUAN MOUNTAINS WILL END AROUND SUNSET AND WINTER WEATHER HIGHLIGHTS ACROSS THE NORTH WILL BE ALLOWED TO EXPIRE AT 4 PM. THIS FAST-MOVING SYSTEM DROPPED ABOUT 3 TO 6 INCHES OF SNOW ACROSS THE YAMPA RIVER BASIN AND THE SURROUNDING MOUNTAINS FROM RABBIT EARS PASS TO VAIL PASS. BOUNDARY LAYER MOISTURE COUPLED WITH INCREASING STABILITY (CLEARING SKIES OVERNIGHT) WILL RESULT IN AREAS OF LOW CLOUDS AND FOG DEVELOPING FROM MEEKER TO CRAIG TO STEAMBOAT...AND ALONG THE I-70 CORRIDOR BETWEEN RIFLE AND EAGLE. WEDNESDAY...MOISTURE WILL DEEPEN ACROSS THE AREA THROUGHOUT THE DAY. OROGRAPHICS AND ISENTROPIC LIFT WILL HELP GENERATE SOME LIGHT SNOW ACROSS THE NORTHERN AND CENTRAL MOUNTAINS OF COLORADO BY AFTERNOON AS AIR MASS SATURATES. ELSEWHERE...MAINLY CLOUDY SKIES WILL RESULT. MAX TEMPERATURES WILL BE SIMILAR TO TODAY. WEDNESDAY NIGHT AND THURSDAY...BETTER UPR LVL FORCING WILL COME TOGETHER TO CREATE THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS AREAS MAINLY NORTH/EAST OF HIGHWAY 50. NOSE OF STRONG UPR JET (150KT CORE) WILL PUNCH ACROSS THE FOUR CORNERS. WAVES OF ENERGY WILL MOVE ALONG THE JET...WITH THE BEST FORCING SEEN TO THE NORTH/EAST OF THE JET AXIS. LOOKING AT T-SECT...MOISTURE APPEARS SUFFICIENT WITH H7 SPECIFIC HUMIDITY VALUES BETWEEN 2.5 AND 4.0 G/KG DURING THIS TIME. IN ADDITION...THE 18Z/NAM IS SHOWING A WEAK COLD FRONT THAT WILL PUSH ACROSS NE UTAH/NW COLORADO THURSDAY MORNING WHICH COULD ENHANCE SNOW FROM THE YAMPA RIVER BASIN TO THE CENTRAL MOUNTAINS OF COLORADO. HAVE INCREASED SNOWFALL AMOUNTS FOR THE NORTHERN AND CENTRAL MOUNTAINS... BUT WILL NOT ISSUE ANY WINTER WEATHER HIGHLIGHTS AT THIS TIME AND LET LATER SHIFTS GET A BETTER FEEL FOR EXACTLY WHERE AND WHEN HEAVY SNOW POTENTIAL COULD DEVELOP. NADLER.83 .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... JET OVERHEAD THU NIGHT AND FRI WITH RATHER STEEP LAPSE RATES PERSISTING UNTIL LATE FRI AFTN. ACCUMULATING SNOW LIKELY FOR THE NRN AND CNTRL MTNS THU NIGHT...THEN DECREASING FRI AS DRIER AIR GRADUALLY MOVES IN. RATHER PROGRESSIVE PATTERN EXPECTED FRI NIGHT THROUGH SUNDAY. RIDGE BUILDS OVER THE FAR WEST FRI NIGHT THEN SHIFTS ACROSS THE GREAT BASIN SAT...AHEAD OF ANOTHER PAC WAVE THAT IS FORECAST TO PASS ACROSS OUR AREA SUN. THIS STORM COMES WITH A 125 KT JET ON THE GFS AND LOOKS LIKE IS SHOULD BRING ANOTHER GOOD CHANCE OF ACCUMULATING SNOW TO AT LEAST THE NRN AND CNTRL MTNS SUN. FLOW ALOFT THEN EXPECTED TO UNDERGO A SHIFT TO A MORE BLOCKY PATTERN TOWARDS NEXT WED...WITH RIDGING OVER THE PAC NW/BRITISH COLUMBIA AND A CLOSED LOW FORMING OVER CA. ECMWF DOES NOT SEEM AS AGGRESSIVE FORMING A CLOSED CIRCULATION...AND SUSPECT WE WILL SEE A COUPLE ITERATIONS OF MODELS BEFORE SETTLING ON COMMON SOLUTION. THIS PATTERN LIKELY TO BE FAIRLY DRY FOR ERN UT/WRN CO...SO MAINTAINED THE DRY FORECAST MON-TUE FOR THE TIME BEING. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && DJN/JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 247 AM MST TUE JAN 31 2006 COZ001>014-017>023-UTZ022>025-027>029-011030- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 247 AM MST TUE JAN 31 2006 ...SNOW AND BLOWING SNOW ADVISORIES REMAIN IN EFFECT THROUGH NOON MST TODAY FOR THE HIGHER TERRAIN OF NORTHWEST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT. SNOWFALL WILL INCREASE OVER NORTHEAST UTAH AND NORTHWESTERN COLORADO THIS MORNING. THE MOST SIGNIFICANT SNOW AND WIND WILL AFFECT THE ELKHEAD AND PARK RANGE IN NORTH CENTRAL COLORADO...AS WELL AS THE FLAT TOPS. LOWER ELEVATIONS AROUND STEAMBOAT SPRINGS WILL EXPERIENCE 4 TO 7 INCHES OF NEW SNOW...CREATING HAZARDOUS WINTER DRIVING CONDITIONS. DETAILS OF THIS WINTER STORM CAN BE FOUND IN THE DENWSWGJT PRODUCT...OR ON THE GRAND JUNCTION WEATHER SERVICE WEB PAGE AT: WEATHER.GOV/GJT. SNOW WILL ALSO AFFECT THE CENTRAL MOUNTAINS AND SOME VALLEYS OF WESTERN COLORADO...HOWEVER LESSER AMOUNTS OF SNOW ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF LIGHT SNOW ARE EXPECTED ACROSS THE MOUNTAINS WEDNESDAY AND THURSDAY AS A MOIST WESTERLY FLOW REMAINS OVER THE AREA. ANOTHER STRONGER SYSTEM WILL BRING MORE SNOW AND WIND TO THE AREA LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT YOU ARE ENCOURAGED TO RELAY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. WEATHER REPORTS CAN BE SENT TO THE NATIONAL WEATHER SERVICE BY USING THIS EMAIL ADDRESS: WXGJT@NOAA.GOV MC/CUOCO
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487550, 5487551, 5487552, 5487553, 5487554, 5487555, 5487556.